MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A35HPV04020040
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a fortrex high pressure balloon during treatment of an arteriovenous fistula (avf).Ifu was followed.No damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.The device was not passed through a previously deployed stent and no resistance was encountered during advancement.It is reported that multiple inflations to 18-20atm were applied to the device using a non-medtronic inflation device.On the second or third inflation, the physician noted that pressure could not be maintained but could identify any leaks on the device.The physician suspects a tear in the device but could not identify where the leak was coming from.The physician could not see any contrast leaking from the hub.The device was safely removed from the patient without any fragments being left in the patient as the balloon was intact.A pacific plus pta balloon and inpact drug coated balloon were then used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10016790
Report Number2183870-2020-00137
Device Sequence Number16686350
Product Code LIT
UDI-Device Identifier00763000105709
UDI-Public00763000105709
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model NumberA35HPV04020040
Device Catalogue NumberA35HPV04020040
Device Lot NumberA827521
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1